Rotigatine Side Effects


#1

I have been on rotigatine patches for a year now and have been on 6mg for the last six months.  I took ages to adjust to the medication but the last several months have been good, with just the odd day of feeling not so good and even then, by the end of the day I have felt fine.  However, this past week I have had trouble sleeping - I go to sleep as usual and then wake up 3-4 hours later and that's it.  I can live with this.  However, last night during the waking period I felt very queasy and light-headed; during the day today I have had spells of feeling vile and so on.  My level of anxiety have increased.  It is just like when I first started on the patches.  Is this normal or usual.  Will I just have to live with the fact that there will be ups and downs.  Or what?  Has anyone else had or is having a similar experience?  I find it very disheartening, in light of how well things have been for a good while.


#2

Dear MoT...motherofthree,

I read your comments and summary of your current situation with side effects etc...I am almost in the exact same position as you and can identify with your concerns...I cannot imagine how difficult it must be to care for others and put their needs before your own with the challenges of facing new or different symptoms, and the side effects of this med...which I know occur daily.. and hour by hour...

Likewise, I too have developed the queezey feelings and the lightheadedness but also am having real issues with my night vision especially driving.. and marked increased in sleep attacks. I am most bothered by my sleep at night...fall asleep quickly but awake after 4-5hrs fully awake...and my chronic fatigue and pain is returning which had been totally eliminated after 3 months....

So, here is my (opinion) based upon a complete investigation/review of both manufacture data and medical journals...It is well established that when PD patients begin DA therapies..dopamine agonists such as Rotigatine, there is literally a marked and observable "honeymoon" period where the patient experiences a marked rebound in most physical domains that translates to a better mental health state and better quality of life....better energy, less problems with shakings and tremors...better balance and motility...etc..As for re-emerging symptoms and more specific issues like the lightheaded sensation...and the kinda yuckky feeling you also experience..in my opinion may be related to dosage and a "wearing off" effect especially if you notice in the last few hours before you re-patch that these issues increase..

Like you, it is hard to be a human ping pong ball being wacked one way by symptoms and the other way by side effects..and I hope you find that sense of.."balance", we all seem to be pursuing..

 

 


#3

Thank you for your reply.  Since I posted, wouldn't you know, I have had an excellent interlude of no problems and feeling good!  I think my side effects must be 'me', as I have had not good experiences with any medication for any ailment!  I don't think the ill effects I wrote about can be due to wearing off or the dosage, as they occur totally randomly.  Thank you again!